Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking Microgynon to postpone periods. Have itchy red bumps on ankles, scalp. Why is it ?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11730 Questions
I am taking microgynon to avoid getting my period on vacation in 10th days time. however i am retaining water (which is one of the Pms symptoms i hoped to avoid) and i have itchy red bumps on ankles and scalp. if i stop taking microgynon now, will i still get my period on time or will it all be completely hsywire? Can i switch to a different pill halfway?
Posted Wed, 27 Jun 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
With microgynon or any other pill, the retention of water is difficult to avoid. If you stop taking microgynon now, you are likely to have your periods three days after stopping the pill.
By changing the pill, the periods can be delayed and your itchy red bumps might go away.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Taking Microgynon to postpone periods. Have itchy red bumps on ankles, scalp. Why is it ? 6 hours later
Will i get the period even though i only started taking microgynon 2 weeks ago?

Also is the red itchy bumps thing common as i also have some athletes foot cream which could be related?

Answered by Dr. Rakhi Tayal 50 minutes later
Thanks for writing again.
Even if you started with microgynon only two weeks ago, a mild amount of withdrawal bleeding is likely.
The red itchy bumps may not be related to taking microgynon. Such skin lesions are usually allergic in origin and might improve on applying 1% hydrocortisone ointment.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor